Alert archive / Michigan / Gale Warnings in 2011

Gale Warning 31, NWS Grand Rapids, MI

October 14, 2011

NWS Grand Rapids, MI issued this gale warning at Oct 14, 2011, 3:17 AM EDT. It took effect at Oct 14, 2011, 5:00 AM EDT. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2011, 3:17 AM EDT (07:17 UTC)
In effect from
Oct 14, 2011, 5:00 AM EDT
Expired
Oct 15, 2011, 8:00 PM EDT
In force
39 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WHUS73 KGRR 140717
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
317 AM EDT FRI OCT 14 2011

LMZ844>849-141530-
/O.UPG.KGRR.SC.Y.0069.000000T0000Z-111014T1500Z/
/O.NEW.KGRR.GL.W.0031.111014T0900Z-111016T0000Z/
/O.UPG.KGRR.GL.A.0009.111014T1500Z-111016T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
317 AM EDT FRI OCT 14 2011

...GALE WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT SATURDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT. 

WINDS...WEST NORTHWEST GALES TO 35 KNOTS TODAY THROUGH SATURDAY.

WAVES...BUILDING TO 8 TO 12 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
7 follow-up statements
155 
WHUS73 KGRR 141459
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1059 AM EDT FRI OCT 14 2011

LMZ844>849-142300-
/O.CON.KGRR.GL.W.0031.000000T0000Z-111016T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1059 AM EDT FRI OCT 14 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY...

WINDS...WEST NORTHWEST GALES TO 40 KNOTS THIS AFTERNOON THROUGH
SATURDAY.

WAVES...BUILDING TO 8 TO 12 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
428 
WHUS73 KGRR 141945
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
345 PM EDT FRI OCT 14 2011

LMZ844>849-150345-
/O.CON.KGRR.GL.W.0031.000000T0000Z-111016T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
345 PM EDT FRI OCT 14 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY...

WINDS...WEST GALES TO 40 KNOTS THROUGH SATURDAY.

WAVES...BUILDING TO 9 TO 15 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
439 
WHUS73 KGRR 150137
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
937 PM EDT FRI OCT 14 2011

LMZ844>849-150945-
/O.CON.KGRR.GL.W.0031.000000T0000Z-111016T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
937 PM EDT FRI OCT 14 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY...

WINDS...WEST NORTHWEST GALES TO 35 KNOTS. 

WAVES...BUILDING TO 10 TO 15 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
648 
WHUS73 KGRR 150735
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
335 AM EDT SAT OCT 15 2011

LMZ844>849-151545-
/O.CON.KGRR.GL.W.0031.000000T0000Z-111016T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
335 AM EDT SAT OCT 15 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

WINDS...WEST NORTHWEST GALES TO 40 KNOTS TODAY.

WAVES...10 TO 15 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
470 
WHUS73 KGRR 151508
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1108 AM EDT SAT OCT 15 2011

LMZ844>849-152315-
/O.CON.KGRR.GL.W.0031.000000T0000Z-111016T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1108 AM EDT SAT OCT 15 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

WINDS...WEST TO NORTHWEST GALES TO 40 KNOTS

WAVES...10 TO 15 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
326 
WHUS73 KGRR 151947
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
347 PM EDT SAT OCT 15 2011

LMZ844>849-160000-
/O.CON.KGRR.GL.W.0031.000000T0000Z-111016T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
347 PM EDT SAT OCT 15 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

WINDS...WEST GALES TO 35 KNOTS DIMINISHING DURING THE LATE
AFTERNOON HOURS.

WAVES...10 TO 15 FEET THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
265 
WHUS73 KGRR 160002
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
802 PM EDT SAT OCT 15 2011


LMZ844>849-160815-
/O.EXP.KGRR.GL.W.0031.000000T0000Z-111016T0000Z/
/O.NEW.KGRR.SC.Y.0070.111016T0002Z-111016T1400Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
802 PM EDT SAT OCT 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT SUNDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT SUNDAY. 

WINDS...WEST 15 TO 25 KNOTS. 

WAVES...8 TO 12 FEET OVERNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 14, 12:30 AM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Oct 14, 12:30 AM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1230 AM EDT FRI OCT 14 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(358 PM EDT THU OCT 13 2011)
LOW PRESSURE WILL BRING RAIN TONIGHT AND INTO THE WEEKEND ALONG WITH
MUCH COOLER TEMPERATURES. HIGHS WILL BE IN THE 50S AND LOWS IN THE
40S THROUGH THE WEEKEND.

&&

.SHORT TERM...(358 PM EDT THU OCT 13 2011)
(TONIGHT THROUGH SATURDAY NIGHT)
NEGATIVELY TILTED TROUGH MOVING INTO THE GREAT LAKES TONIGHT BRINGS
SFC CYCLOGENESIS WITH WARM CONVEYOR BELT RAINS. WILL KEEP THE
CATEGORICAL POPS GOING TONIGHT THEN SLOWLY WIND THINGS DOWN ON
FRIDAY AS DRY SLOT MOVES IN FROM THE SOUTHWEST. WILL SEE LAKE EFFECT
RAIN SHOWERS GETTING GOING ON FRIDAY AS H85 TEMPS DROP BELOW 5C WITH
STRONG CYCLONIC FLOW AND ABUNDANT LOW LEVEL MOISTURE. FLOW WILL BE
FROM 250 TO 270 DEGREES WHICH WOULD KEEP BULK OF LAKE ENHANCED
SHOWERS ACROSS CENTRAL AND NORTHERN FORECAST AREA.

LAKE EFFECT WINDS DOWN FRIDAY NIGHT INTO SATURDAY AS SFC LOW PULLS
AWAY TO THE NORTH...BUT ANOTHER LOW IS FORMING ALONG BAROCLINIC ZONE
OVER THE CENTRAL PLAINS AND AREA OF F-GEN FORCING APPROACHES
SATURDAY NIGHT. WILL HAVE SLIGHT CHANCE POPS FOR SATURDAY NIGHT AS
MOISTURE IS LIMITED.

&&

.LONG TERM...(358 PM EDT THU OCT 13 2011)
(SUNDAY THROUGH THURSDAY)
MODEL CONSISTENCY IS NOT GREAT FOR THE LONG TERM... ESPECIALLY
TUESDAY INTO WEDNESDAY... AND THIS LEADS TO LOWER CONFIDENCE IN THE
FORECAST.

IT/S LOOKING LIKE A MORE PROGRESSIVE PATTERN... WITH A STRONG LOW
NEAR JAMES BAY SUNDAY AND MONDAY AND ZONAL FLOW ACROSS THE MID
LATITUDES. A WEAK WAVE IS EXPECTED TO PASS THROUGH THE AREA SUNDAY
WITH LIGHT RAIN ENDING SUNDAY NIGHT. A STRONGER WAVE COMING OUT OF
THE CENTRAL MOUNTAINS SHOULD HELP DIG A TROUGH OVER THE GREAT LAKES
REGION FOR THE SECOND HALF OF THE LONG TERM. THIS SHOULD LEAD TO
MODERATE RAIN FOLLOWED BY WIDELY SCATTERED LAKE EFFECT RAIN
SHOWERS... AS COLDER AIR POURS IN FROM THE CANADIAN PLAINS.

TEMPERATURES WILL BE AROUND NORMAL SUNDAY AND MONDAY AND FALL BELOW
NORMAL FOR MID-WEEK. NORMAL HIGHS ARE IN THE UPPER 50S AND NORMAL
LOWS ARE IN THE UPPER 30S.

&&

.AVIATION...(1230 AM EDT FRI OCT 14 2011)
SURFACE TROUGH IS MOVING THROUGH THE EASTERN TAF SITES OF KLAN AND
KJXN AS OF 1230 AM. RAIN IS TAPERING OFF FAIRLY QUICKLY BEHIND THE
TROUGH PASSAGE...WITH MAINLY LIGHT RAIN LEFT OVER. THE RAIN WILL
LIKELY COME TO AN END IN THE NEXT FEW HOURS...THROUGH 08Z. CEILINGS
HAVE TRENDED UP FROM IFR...MAINLY INTO THE MVFR CATEGORY. THERE ARE
A FEW LOCATIONS EVEN UP TO VFR.

EXPECTING THE MVFR CEILINGS TO BECOME THE DOMINANT MODE OVERNIGHT AS
MOISTURE LINGERS IN THE LOW LEVELS BEHIND THE TROUGH. THE REMAINDER
OF THE NIGHT SHOULD FEATURE TAPERING OFF LIGHT RAIN...MVFR CEILINGS
AND A BREEZY WEST WIND. NOT EXPECTING FOG GIVEN THE WIND.

IT WILL BECOME WINDY AT ALL SITES ON FRIDAY...WITH WESTERLY WINDS
SUSTAINED BETWEEN 10-20 KNOTS AND GUSTS TOWARD 30 KNOTS AT TIMES.
CEILINGS WILL LIFT FROM MVFR IN THE MORNING TO VFR DURING THE
AFTERNOON. THERE MAY BE A FEW RAIN SHOWERS OFF LAKE MICHIGAN DURING
THE AFTERNOON...BUT THE AIRMASS IS TRENDING DRIER IN THE MODELS.

&&

.MARINE...(358 PM EDT THU OCT 13 2011)
WINDS AND WAVES WILL INCREASE TONIGHT AND FRIDAY AS A STRONG LOW
PRESSURE CENTER MOVES THROUGH. SMALL CRAFT ADVISORY RAMPS UP TO A
GALES ON FRIDAY WHICH WILL CONTINUE THROUGH SATURDAY.

&&

.HYDROLOGY...(358 PM EDT THU OCT 13 2011)
QPF OF A HALF INCH OR LESS WILL BARELY BRINGS SOME RISES TO LOW
RIVER LEVELS IN THE NEXT FEW DAYS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FOR THE ENTIRE NEARSHORE FROM 03Z FRI
     THROUGH 15Z FRI.
     GALE WATCH FOR THE ENTIRE NEARSHORE FROM 15Z FRI THROUGH 00Z
     SUN.

&&

SYNOPSIS:     OSTUNO
SHORT TERM:   OSTUNO
LONG TERM:    63
AVIATION:     DUKE
MARINE:       OSTUNO
HYDROLOGY:    OSTUNO
Hazardous weather outlook, Oct 13, 11:00 AM EDT, 16 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1100 AM EDT THU OCT 13 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-140915-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1100 AM EDT THU OCT 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE FROM LATE AFTERNOON THROUGH THIS
EVENING NEAR AND SOUTH OF INTERSTATE 96. STORM MOVEMENT WILL BE FROM
SOUTH TO NORTH AT 35 MPH. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE. THE GREATEST THREAT FROM THESE STORMS WOULD BE LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

LMZ844>849-140915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1100 AM EDT THU OCT 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BECOME HAZARDOUS TO SMALL CRAFT THIS EVENING
AND REMAIN SO OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A GALE WATCH IS IN EFFECT THROUGH SATURDAY. WINDS AND WAVES WILL
BE VERY HAZARDOUS TO SMALL CRAFT.

WDM OSTUNO

Nearby

Gale Warnings in Michigan, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.